Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Aug 6, 2011, 8:10 PM EDT for Burke County, Georgia. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2011, 8:10 PM EDT (00:10 UTC)
- Expired
- Aug 6, 2011, 9:15 PM EDT
- In force
- 65 min
- Issued by
- NWS Columbia, SC
County Burke County, GA
The radar
The Charleston,SC radar (KCLX), 106 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 0.2 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1206 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 904 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
886
WWUS82 KCAE 070010
SPSCAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
810 PM EDT SAT AUG 6 2011
GAZ077-070115-
BURKE-
810 PM EDT SAT AUG 6 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BURKE COUNTY THROUGH
915 PM EDT...
AT 803 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...12 MILES SOUTHWEST OF KEYSVILLE...MOVING EAST
AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
MIDVILLE...SARDIS AND WAYNESBORO...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 30 TO 40 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3282 8230 3285 8232 3293 8228 3308 8230
3322 8224 3327 8227 3330 8217 3323 8210
3324 8206 3323 8197 3326 8188 3323 8182
3294 8175 3293 8180 3294 8188 3292 8196
3291 8208 3288 8212 3282 8214 3281 8216
TIME...MOT...LOC 0010Z 271DEG 13KT 3309 8231
$$
TTHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Aug 6, 8:06 PM EDT, 4 minutes earlier.
Area forecast discussion, Aug 6, 8:06 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 806 PM EDT SAT AUG 6 2011 .SYNOPSIS... A WEAK SURFACE BOUNDARY STRETCHING ACROSS THE AREA IS EXPECTED TO LINGER EARLY INTO THE WORK WEEK. THIS BOUNDARY COUPLED WITH AN UNSTABLE AIRMASS AND AMPLE MOISTURE WILL KEEP THE CHANCE FOR MAINLY DIURNAL THUNDERSTORMS. ANOTHER FRONTAL SYSTEM WILL NEAR THE REGION LATER IN THE WEEK...WHICH WILL HELP TO CONTINUE THE CHANCE FOR SHOWERS AND THUNDERSTORMS. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... AFTERNOON CONVECTION IS BEGINNING TO WANE WITH SUNSET WITH TWO MAIN AREAS...ONE AROUND THE COLUMBIA METRO AREA AND THE OTHER JUST SOUTHWEST OF THE CSRA. AREA OF CONVECTION AROUND COLUMBIA WILL CONTINUE TO PUSH SLOWLY EASTWARD AND SHOULD CONTINUE TO WEAKEN. STRONGER STORMS WILL MOVE INTO BURKE COUNTY THIS EVENING AND THEN SHOULD WEAKEN BY 10-11 PM. SOME LINGERING SHOWERS ARE POSSIBLE THROUGH ABOUT MIDNIGHT WITH ABUNDANT LOW LEVEL MOISTURE IN PLACE. HAVE UPDATED POPS TO BETTER ACCOUNT FOR CURRENT ACTIVITY AND LOCATION. PATCHY FOG WILL BE FOUND ACROSS THE AREA DURING THE LATER PORTIONS OF THE NIGHT WHERE CONVECTION OCCURRED. OVERNIGHT LOWS SHOULD ONLY FALL INTO THE MID TO UPPER 70S...WHICH IS CLOSE TO WHAT SOME RAIN COOLED LOCATIONS CURRENTLY HAVE FOR A TEMPERATURE. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY NIGHT/... A WEAK SURFACE/LEE-SIDE TROUGH WILL STILL BE DRAPED ACROSS THE REGION THROUGH SUNDAY. THIS BOUNDARY...ALONG WITH ANY OUTFLOW BOUNDARIES AND PERSISTENT LOW LEVEL MOISTURE...WILL KEEP THE CHANCE OF THUNDERSTORMS INTO MONDAY...ESPECIALLY DURING MAXIMUM HEATING. SLOW STORM MOTIONS MAY LEAD TO FLOODING IN POOR-DRAINAGE AREAS. ANOTHER FRONTAL SYSTEM WILL APPROACH FROM THE NORTH AS WE MOVE INTO TUESDAY...WHICH WILL KEEP RAIN CHANCES IN THE FORECAST. THAT FRONT WILL MORE THAN LIKELY STALL OUT ACROSS THE AREA TUESDAY. HIGHS IN THE 95 TO 100 RANGE THROUGH THE PERIOD...WITH OVERNIGHT LOWS IN THE MID TO UPPER 70S. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... MODELS CONTINUE IN AGREEMENT FOR THE LONG TERM WITH THE UPPER RIDGE RETROGRADING TO THE SW U.S. AND KEEPING A BROAD...FLAT UPPER LEVEL TROUGH OVER EASTERN US THROUGH THE LONG TERM WITH NEARLY ZONAL FLOW. WITH LOWER THICKNESSES TOWARD END OF LONG TERM...MAX TEMPS WILL BE IN THE MID TO UPPER 90S AND LOWS IN THE MID 70S. ONLY SLIGHT CHANCE TO LOW CHANCE POPS FOR MAINLY DIURNALLY SCATTERED CONVECTION AND FOR ANY DISTURBANCES MOVING THROUGH THE WEST-NORTHWEST FLOW ALOFT. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... A LOT OF OUTFLOW BOUNDARIES ARE INTERACTING ACROSS THE FORECAST AREA AND ARE GENERATING SHOWERS AND THUNDERSTORMS MAINLY IN THE CENTRAL PORTION NEAR CAE...CUB AND OGB. A WEAK FRONTAL BOUNDARY IN THE REGION HAS ALSO HELP TO PROVIDE A FOCUS FOR CONVECTIVE ACTIVITY TO DEVELOP. MAINLY VFR CONDITIONS ARE EXPECTED EARLY ON THIS EVENING BUT WITH HIGH ATMOSPHERIC MOISTURE WITH PW VALUES 2.3-2.4 INCHES. BUFKIT SHOWS NOCTURNAL JET 20-25 KT NEAR 1 KFT A FEW HOURS BEFORE SUNRISE SUNDAY. SO THIS SHOULD KEEP MUCH OF THE MOISTURE ALOFT AS STRATUS. WILL GO WITH IFR CIGS ALL TAF SITES. 09Z-13Z SUNDAY MORNING. ALSO MVFR VSBYS IN FOG POSSIBLE BECAUSE OF POOLING OF LOW LEVEL MOISTURE SUNDAY MORNING AND RESIDUAL MOISTURE LEFT FROM RAINFALL THIS EVENING. AFTER 13Z SUNDAY...WEAK FRONTAL BOUNDARY MOVES EAST AND DISSIPATES. MAINLY VFR CONDITIONS BUT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN SUNDAY AFTERNOON. HIGH PW VALUES 2.4-2.5 INCHES SHOULD HELP TO FUEL CONVECTIVE ACTIVITY. THERE COULD BE SOME BRIEF IFR-MVFR CONDITIONS IN AFTERNOON SHOWERS AND THUNDERSTORMS. EXTENDED AVIATION OUTLOOK...MVFR CONDITIONS POSSIBLE EACH DAY IN EARLY MORNING FOG AND AFTERNOON SHOWERS OR THUNDERSTORMS. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Aug 6, 3:47 AM EDT, 16 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 347 AM EDT SAT AUG 6 2011 GAZ040-SCZ015-018-020-021-025-026-071000- LINCOLN-LANCASTER-MCCORMICK-NEWBERRY-FAIRFIELD-EDGEFIELD-SALUDA- 347 AM EDT SAT AUG 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS MAY PRODUCE VERY HEAVY RAIN WITH SOME LOCALIZED FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ063>065-077-SCZ016-022-027>031-035>038-041-071000- MCDUFFIE-COLUMBIA-RICHMOND-BURKE-CHESTERFIELD-KERSHAW-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 347 AM EDT SAT AUG 6 2011 ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 5 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS MAY PRODUCE VERY HEAVY RAIN WITH SOME LOCALIZED FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 6, 5:49 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
549 PM EDT SAT AUG 6 2011
SCZ035>037-041-062245-
BAMBERG-BARNWELL-CALHOUN-ORANGEBURG-
549 PM EDT SAT AUG 6 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BAMBERG...CALHOUN...
ORANGEBURG AND BARNWELL COUNTIES THROUGH 645 PM EDT...
AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR GOVAN...MOVING EAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BAMBERG...BARNWELL...BLACKVILLE...BOWMAN...BRANCHVILLE...BROOKDALE...
DENMARK...ELLOREE AND ORANGEBURG...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 30 TO 40 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3312 8120 3310 8135 3343 8141 3370 8060
3326 8041 3327 8048 3333 8051 3314 8085
3307 8115
TIME...MOT...LOC 2149Z 258DEG 19KT 3324 8111
TTHSpecial weather statement, Aug 6, 6:42 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 642 PM EDT SAT AUG 6 2011 SCZ020-021-026>028-062345- FAIRFIELD-LEXINGTON-NEWBERRY-RICHLAND-SALUDA- 642 PM EDT SAT AUG 6 2011 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF FAIRFIELD... LEXINGTON...NEWBERRY...RICHLAND AND SALUDA COUNTIES THROUGH 745 PM EDT... AT 634 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 12 MILES NORTH OF POMARIA TO 9 MILES WEST OF BATESBURG...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... BATESBURG...IRMO...LEESVILLE...LEXINGTON...OAK GROVE...PROSPERITY... RED BANK...ST. ANDREWS AND WINNSBORO... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 30 TO 40 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... THUNDERSTORMS POSE A VARIETY OF THREATS TO BOATERS ON LAKE MURRAY. YOUR BEST COURSE OF ACTION DURING A THUNDERSTORM IS TO SEEK SAFE HARBOR. IF YOU ARE CAUGHT IN THE OPEN LAKE WATERS...STAY BELOW DECK...AND IF POSSIBLE...AWAY FROM UNGROUNDED METAL OBJECTS. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7 7...6 3 3...6 7 7 2. && LAT...LON 3454 8090 3386 8118 3390 8180 3457 8139 TIME...MOT...LOC 2242Z 256DEG 9KT 3444 8134 3393 8168 TTH
Special weather statement, Aug 6, 7:49 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
749 PM EDT SAT AUG 6 2011
SCZ021-022-027>031-036-037-070045-
AIKEN-CALHOUN-FAIRFIELD-KERSHAW-LEE-LEXINGTON-ORANGEBURG-RICHLAND-
SUMTER-
749 PM EDT SAT AUG 6 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF FAIRFIELD...
KERSHAW...LEE...LEXINGTON...RICHLAND...AIKEN...CALHOUN...SUMTER AND
ORANGEBURG COUNTIES THROUGH 845 PM EDT...
AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 7 MILES WEST OF
BLYTHEWOOD TO 11 MILES WEST OF WAGENER...MOVING EAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CAMDEN...CAYCE...COLUMBIA...GASTON...IRMO...LEXINGTON...LUGOFF...
SOUTH CONGAREE...SPRINGDALE...ST. MATTHEWS...SUMTER...WEST COLUMBIA
AND FORT JACKSON...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 30 TO 40 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3371 8046 3363 8054 3359 8052 3353 8054
3356 8172 3432 8117 3431 8021
TIME...MOT...LOC 2348Z 265DEG 14KT 3422 8106 3363 8152
TTHSpecial weather statement, Aug 6, 8:10 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
810 PM EDT SAT AUG 6 2011
GAZ077-070115-
BURKE-
810 PM EDT SAT AUG 6 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BURKE COUNTY THROUGH
915 PM EDT...
AT 803 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...12 MILES SOUTHWEST OF KEYSVILLE...MOVING EAST
AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
MIDVILLE...SARDIS AND WAYNESBORO...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 30 TO 40 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3282 8230 3285 8232 3293 8228 3308 8230
3322 8224 3327 8227 3330 8217 3323 8210
3324 8206 3323 8197 3326 8188 3323 8182
3294 8175 3293 8180 3294 8188 3292 8196
3291 8208 3288 8212 3282 8214 3281 8216
TIME...MOT...LOC 0010Z 271DEG 13KT 3309 8231
TTHThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:50 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield, Kershaw, Lee | 40 min |
| Aug 7, 3:37 AM EDT | Heat Advisory | CAE | Aiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more | 16 hr |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.